| Catalog Number |
US3130 |
| Medical Device Problem Code |
Infusion or Flow Problem (2964)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).The device involved has not been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
Event or Problem Description
As reported by the user facility: event 1: it was confirmed that the pharmacist prepares the iv set ref number us3130 with the teva spike adaptor ref number 412113 with the iv solution reference number l8002.One of the eaches is with carboplatin (chemo agent) and the other of the eaches reported is with gemcitabine (chemo agent) under the hood.Both iv bags were for the same patient a (b)(6) male, weighing (b)(6) kg.Once the pharmacist prepares the chemo, sodium chloride, spike adaptor and primary iv set, she primes the sets and then sends to the nursing unit.The nurse first programmed the gemcitabine at rate of 600 cc/hour, started infusion.No bubbles in the line at time of infusion started.The infusion continued for about 95 percent of the bag, then the pump alarmed "check set", the nurse checked the iv set and noticed an accumulation of bubbles in the cassette aspect of the iv tubing.Nurse detached iv set from patient.The patient did not receive remainder of dose to be infused.The report stated that the volume of drug that the patient did not receive were so minute, the patient would not have ill effects from it.(just in 1 and 2) the patient had no injuries reported.No medical intervention was needed.No adverse events.There was no exposure of either chemo agent.(just in 1 and 2).
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).Event 1: two (2) used samples of (b)(4) and one sample of an unidentified 60drop outlook pump set were returned for evaluation.No packaging was returned.It should be noted that all set were attached to teva spike port adapters and excel bags, and all three air vents on the braun sets were noted to be opened.All sets were tested for occlusion and leakage per specification with passing results.All sets were then spiked and primed with normal saline and ran on the outlook es pump for approximately two hours each.No air bubbles or air in line was observed in the tubing.The pump did not alarm check set or any other alarms.The teva product was forwarded to the supplier for further evaluation, based on the evaluation results, a functional examination was not performed because the outlook primary iv set was not provided.Also, it is known the customer had the air vent open while using the spike port adaptor with an infusion set which can create bubbles in the line.Keeping the air vent open when using a tevadaptor spike port adaptor in combination with a primary infusion set before the end of the administration of the medication which can lead to bubbles in the line and does not allow the whole amount of medication be withdrawn from the bag.Furthermore, functional examination of the spike port adaptor of the reserved sample was examined in combination with a tevadaptor infusion set.Upon completion of the infusion, no bubbles were observed in both sets.Further testing was performed with an infusion set with opened air vents and just before the completion of the infusion, air was entering the bag.The returned product was functionally tested and the reported defect of air bubbles and check set alarms was not able to be duplicated or confirmed.Review of the discrepancy management system database was unable to be performed because the lot number was reported as unknown.We will maintain this report for further references and continue to monitor other reports for similar occurrences.